Forum

Avonex

Dear all,

I took a weekly injection of Avonex for three years. It was always horrid but I got used to it. Then last summer I crashed with horrendous symptoms but nobody new why. I had mental blackouts, memory loss, time lapses and teh most horrific head pains. I was sent home from wotk 7 times in 5 weeks and teh last time was sent to casualty.

My personality changed and I became very aggressive but didn’t realise it. I was a nasty piece of work for a long time but I never knew.

Only after the OH nurse at work suggested my aggression was due to the medication was I taken off it and everything else recovered very slowly. I am still coming back to normal six months after my last injection which was last November.

Ever heard of this?

Pat

No but it sounds horrendous for you.

If you have been without DMD for that long have you been offered an alternative or are you steering well clear?

Hope you continue on your road to recovery.

Pip

Horrible for you. No, I have not heard of that happening, but I am glad you got to the bottom of what the trouble was. I can’t blame you, wanting to steer clear of alternative drug therapies. My (very limited) understanding of Copaxone is that is really is a very different drug indeed from the interferons, both in terms of what it is and how it works, so if you did feel you were prepared to give drugs another go, I guess it would be the one. It’s very well tolerated, I think (apart from site reaction troubles) but others who are on it will know much more about it than I do.

Alison

x

Hiya Pat I can understand your fears totally.

Just to say though I started copaxone a week ago , and one of my thoughts was because it is so different to the others if I couldnt cope with it for any reason I would then have all the others to chose between. Thats why when avonex failed you the only alternative for you is copaxone.

The only reactions for me are some lumps and bumps in arms and legs as they are less flabby… but as I said I understand your reluctance.

Hope your well.

Pip

I had 1 dose of avonex and it changed me completely and they wouldn’t let me continue with it. I managed with capaxone for 18 months before it started to react with me, but it made me feel like a normal person.

SO, how did things go on with you, are you still not using any meds, or you started using sth else?
I suffer from a similar side effect and I have been using Avonex for 2 years now.

Hannah

You may not have noticed that you’ve answered a post which was last commented on in 2012.

A better way to get some feedback on your DMD is to start a new thread. You just hit the New Thread box, give your post a title, write what you would like help with and people will do their best to help you.

Sorry I can’t be on any more help. I last took Avonex in 2002!!

Sue

Avonex screwed with my mental health (took it for just over a year) and I returned to “normal” pretty quickly after I stopped taking it, a few weeks at most before it was out of my system but the worst stopped immediately. My MS had also taken a more active path so neuro offered me stronger drugs - but I was definitely happy to get off the Avonex!